Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 22, 2013, 12:52 AM EDT for Scott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 12:52 AM EDT (04:52 UTC)
- Expired
- Jul 22, 2013, 3:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, KY
The radar
The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
046
WGUS53 KLMK 220452
FFWLMK
KYC209-220745-
/O.NEW.KLMK.FF.W.0025.130722T0452Z-130722T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 345 AM EDT
* AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED
AREA. ONE TO TWO INCHES OF RAIN ALREADY HAVE FALLEN ACCORDING TO
RADAR ESTIMATES.
* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF NORTHEASTERN SCOTT
COUNTY...INCLUDING STONEWALL AND HINTON.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
EAGLE CREEK OVERFLOWS HIGHWAY 32 AT BURGESS SMITH ROAD.
ROGERS CREEK OVERFLOWS AT THE INTERSECTION OF ROADS 620 AND 922.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3847 8455 3846 8453 3844 8453 3842 8451
3832 8445 3833 8462 3842 8465 3850 8456
3849 8455
$$
RJS2 follow-up statements
237
WGUS73 KLMK 220559
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EDT MON JUL 22 2013
KYC209-220745-
/O.CON.KLMK.FF.W.0025.000000T0000Z-130722T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-
159 AM EDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
NORTHEASTERN SCOTT COUNTY...
AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY RAIN APPROACHING THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF NORTHEASTERN SCOTT
COUNTY....INCLUDING STONEWALL AND HINTON.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
EAGLE CREEK OVERFLOWS HIGHWAY 32 AT BURGESS SMITH ROAD.
ROGERS CREEK OVERFLOWS AT THE INTERSECTION OF ROADS 620 AND 922.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3847 8455 3846 8453 3844 8453 3842 8451
3832 8445 3833 8462 3842 8465 3850 8456
3849 8455
$$
RJS323
WGUS73 KLMK 220732
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 AM EDT MON JUL 22 2013
KYC209-220742-
/O.CAN.KLMK.FF.W.0025.000000T0000Z-130722T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-
332 AM EDT MON JUL 22 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN SCOTT
COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3847 8455 3846 8453 3844 8453 3842 8451
3832 8445 3833 8462 3842 8465 3850 8456
3849 8455
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:56 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 21, 8:56 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 856 PM EDT SUN JUL 21 2013 .FORECAST UPDATE... Issued at 840 PM EDT Sun Jul 21 2013 Two effective boundaries are forcing convection this evening, as we remain in a juicy environment ahead of an approaching upper impulse. Isolated to scattered storms are firing along and just south of the I-64 corridor, with one particularly vigorous cell that has produced torrential rain and wind gusts near 50 mph in the Louisville Metro. A more solid area of rain with a leading convective line has fired along a northward-moving boundary in western Kentucky, and is trying to spread into south central Kentucky. May continue to see development near Interstate 64 into late evening, especially as outflows interact with each other. Otherwise the storms to our west will spread into the area, with likely POPs looking like a good bet after midnight. Current zone forecast has this handled fairly well, but the point-and-click and matrices have been updated to hone the finer details of when and where it will rain the rest of this evening. && .SHORT TERM (Tonight through Monday Night)... Issued at 300 PM EDT Sun Jul 21 2013 The synoptic pattern this afternoon features a low-amplitude western ridge/eastern trough pattern, placing the Ohio Valley within northwest flow aloft. A rather potent shortwave trough (compared to past weeks) will be the main focus for convection through the short term period. Convection this afternoon has remained across southern Kentucky and Tennessee. In fact, a cold pool finally developed in the convection across southern KY, which raced into Tennessee and has since cut off much of the CWA from any thunderstorm activity. While a few thunderstorms may redevelop across the area yet this afternoon into the evening, think anything will remain rather isolated in the near term. The main focus of the period will come tonight into early Monday morning, as the aforementioned shortwave trough dives into the region. Guidance suggests quite a bit of moisture transport occurring in response to the approaching PV anomaly. A low-level jet, which has been absent as of late, will increase to 20-30 knots. PWATs will rise into the 2-2.25 inch range overnight, which is in the 99th percentile climatologically for this time of year. Additionally, warm cloud depths will rise to near 14,000 feet. Seriously considered going with a flash flood watch, but there are a few mitigating factors. Slightly better tropospheric flow (500mb wind speeds will increase to 20-30 knots) will favor quicker storm motions than we've seen of late. Additionally, it's tough to say which mesoscale boundaries will focus convection, and whether the orientation of any of these boundaries will favor training. Therefore, after coordination with surrounding offices, will hold off on one for now, but will advise the evening shift of the situation. Despite better flow aloft, the highly saturated atmospheric profiles will limit any severe potential due to a lack of instability and dry air aiding in downdraft potential. Therefore, expect the main threats to be torrential rain and lightning. The lead shortwave trough will push through by late Monday morning. How the overnight convection plays out will largely factor into the afternoon prospects for convection as the trough axis slides through. Think that many areas will likely be worked over, so don't think coverage tomorrow afternoon into the evening will be all that impressive. Nevertheless, as the trough axis swings through, additional convection will likely develop, with the most favored areas being east of Interstate 65. Drier air and subsidence behind the wave should really diminish coverage Monday night. Will carry only chance to slight chance pops, which may still be too generous especially across southern Indiana and northern KY, which have good prospects of staying dry. Temperatures through the short term period will be highly dependent on convection. Therefore, went with a general blend of guidance, which puts lows tonight and tomorrow in the lower 70s, with highs Monday in the middle 80s. .LONG TERM (Tuesday through Sunday)... Issued at 238 PM EDT Sun Jul 21 2013 A cool front will approach from the northwest Tuesday and move through the region Tuesday night. The best mid and upper dynamics will be along and west of the Wabash Valley Tuesday, but we could still see some strong to locally severe storms Tuesday evening west and northwest of Louisville. Also, PWATs are only slightly elevated so widespread heavy rain isn't expected but locally heavy downpours will certainly be possible. How fast the front moves through and how far it gets south of Kentucky will determine our chances for convection on Wednesday. It does appear that high pressure to our north will wait until Wednesday night to really push in, so will go along with neighboring offices and hold on to a small low confidence PoP on Wednesday, especially south. High pressure from the Great Lakes will be in control for the second half of the work week, keeping us dry. The models have been flaky regarding this weekend's weather. The general sense, though, is that some sort of storm system will be coming in from the west giving a chance of showers and thunderstorms. We'll have typical summer temperatures this week with highs in the 80s and lows in the 60s (a little warmer in urban Louisville). && .AVIATION (00Z TAF Update)... Issued at 658 PM EDT Sun Jul 21 2013 The main issue for this TAF period remain the coverage of thunderstorm activity overnight and tomorrow. Showers and thunderstorms will increase in coverage across the area overnight as a shortwave approaches the area. BWG looks to see precipitation first with a batch of thunderstorms moving out of TN. However, these are slow moving and making only slow progress to the north and east. The latest models have slowed the timing of the main wave of showers and thunderstorms across north central Kentucky, so pushed back the mention of VCTS at SDF and LEX until after 06Z tonight. When storms do pass over any of the terminals they will reduce ceilings and visibilities to MVFR or worse, but will hold off on this until timing can be better determined. Precipitation is expected to wane across the area through the afternoon hours. Winds tomorrow afternoon will be out of the southwest at 10 knots or less. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........RAS Short Term.......KD Long Term........13 Aviation.........EER
Hazardous weather outlook, Jul 21, 3:23 PM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EDT SUN JUL 21 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 323 PM EDT SUN JUL 21 2013 /223 PM CDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES. THESE STORMS WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UPPER LEVEL DISTURBANCES CROSSING THE REGION MONDAY THROUGH WEDNESDAY MAY ALLOW FURTHER DEVELOPMENT OF STORMS ALONG A STALLED WEAK FRONT AT ANY TIME. AFTER A COUPLE DAYS RESPITE FROM STORMS AT THE END OF THIS WEEK...A LOW PRESSURE SYSTEM IS FORECAST TO MOVE IN FROM THE SOUTHERN PLAINS STATES SATURDAY...BRINGING BACK THE CHANCE FOR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF GUSTY WINDS OVER 40 MPH...ANY SIZE HAIL...OR LOCALIZED FLOODING PROBLEMS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/13
In the hours before
Special weather statement, Jul 21, 8:39 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 839 PM EDT SUN JUL 21 2013 INZ091-KYZ030-220125- FLOYD IN-JEFFERSON KY- 839 PM EDT SUN JUL 21 2013 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIVELY...AND MOVING NORTHWEST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SHIVELY... NEW ALBANY... EDWARDSVILLE... THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 1 AND 4. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 119 AND 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3824 8595 3832 8588 3825 8575 3818 8582 TIME...MOT...LOC 0039Z 126DEG 5KT 3823 8583 EER
Special weather statement, Jul 21, 10:13 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT SUN JUL 21 2013
INZ083-220300-
DUBOIS IN-
1013 PM EDT SUN JUL 21 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JASPER...AND MOVING NORTH AT 15 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
IRELAND...
DUBOIS...
HAYSVILLE AND PORTERSVILLE...
KELLERVILLE AND DUBOIS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3851 8698 3851 8696 3849 8695
3851 8694 3850 8688 3853 8684 3853 8670
3825 8683 3828 8708 3846 8708
TIME...MOT...LOC 0213Z 198DEG 12KT 3836 8694
EERSpecial weather statement, Jul 21, 10:20 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT SUN JUL 21 2013
INZ090-091-220305-
FLOYD IN-HARRISON IN-
1020 PM EDT SUN JUL 21 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PLEASURE RIDGE PAR...AND
MOVING NORTH AT 10 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW ALBANY...
EDWARDSVILLE AND GEORGETOWN...
FLOYDS KNOBS...
GALENA AND GREENVILLE...
SCOTTSVILLE AND NAVILLETON...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
113 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8599 3840 8580 3839 8580 3828 8582
3827 8583 3823 8585 3819 8589 3816 8608
3842 8601 3842 8600
TIME...MOT...LOC 0220Z 193DEG 10KT 3824 8593
EERSpecial weather statement, Jul 21, 10:48 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT SUN JUL 21 2013
INZ076-077-083-084-090-220320-
CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
1048 PM EDT SUN JUL 21 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO 9 MILES
NORTHEAST OF PAOLI TO 10 MILES SOUTH OF SALEM...AND MOVING NORTH AT
15 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
ENGLISH...
SCARLET AND HINDOSTAN...
BONDS AND CAMPBELLSBURG...
HITCHCOCK AND PROWSVILLE...
MOUNT CARMEL AND HIGHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3862 8596 3842 8602 3842 8603 3833 8604
3830 8663 3853 8677 3853 8669 3854 8669
3869 8669 3869 8632 3873 8631 3877 8628
3878 8626
TIME...MOT...LOC 0248Z 195DEG 14KT 3862 8678 3867 8636
3848 8606
EERSpecial weather statement, Jul 21, 11:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT SUN JUL 21 2013
INZ076-077-220410-
ORANGE IN-WASHINGTON IN-
1141 PM EDT SUN JUL 21 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF PAOLI TO 8 MILES SOUTHEAST OF PAOLI...AND MOVING NORTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
SYRIA AND MAHAN CROSSING...
MILLERSBURG AND PUMPKIN CENTER...
BROMER...
LIVONIA AND ROSEBUD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3854 8601 3841 8634 3865 8669 3869 8669
3869 8668 3869 8632 3873 8631 3874 8630
3875 8630 3876 8629
TIME...MOT...LOC 0341Z 238DEG 13KT 3867 8656 3849 8633
RJSSpecial weather statement, Jul 22, 12:26 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EDT MON JUL 22 2013
KYZ036-037-041-042-220455-
BOURBON KY-FAYETTE KY-HARRISON KY-SCOTT KY-
1226 AM EDT MON JUL 22 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF OWENTON TO 6 MILES NORTH OF GEORGETOWN TO HIGHLANDS...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS. LEXINGTON BLUEGRASS AIRPORT REPORTED ALMOST AN
INCH OF RAIN IN TWENTY MINUTES WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
HIGHLANDS...
CLABBER BOTTOM AND SPINDLETOP ESTATES...
STONEWALL AND BOYDTOWN...
HINTON AND DAVIS...
ALBERTA...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 118 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8440 3820 8436 3804 8456 3822 8456
3840 8468 3850 8456 3851 8452 3852 8449
3854 8448 3854 8443
TIME...MOT...LOC 0425Z 204DEG 13KT 3848 8463 3831 8451
3811 8455
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:05 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 21, 8:06 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jul 21, 8:23 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Ohio | 47 min |
| Jul 21, 9:33 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jul 22, 12:26 AM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Jul 22, 12:37 AM EDT | Areal Flood Advisory | LMK | Scott | 113 min |
| Jul 22, 3:27 AM EDT | Flash Flood Watch | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 2 more | 15 hr |
| Jul 22, 8:25 AM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.